Arkansas, 2007

Flash Flooding in Arkansas, January 13 to 14, 2007

January 13 to 14, 2007 · NWS SHV · 2 events in 2 counties and zones

A strong upper level storm system across the southern plains and plentiful moisture throughout the atmosphere resulted in widespread heavy rainfall across portions of Southwest Arkansas ahead of a strong cold front. The event occurred during the late evening hours of January 13th and continued through the predawn hours of January 14th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

A strong upper level storm system across the southern plains and plentiful moisture throughout the atmosphere resulted in widespread heavy rainfall across portions of Southwest Arkansas ahead of a strong cold front. The event occurred during the late evening hours of January 13th and continued through the predawn hours of January 14th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jan 13, 10:16 PM CST, 44 minutes earlier.

Area forecast discussion, Jan 13, 10:16 PM CST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1016 PM CST SAT JAN 13 2007

.DISCUSSION...

UPDATED TEMPS SOMEWHAT...MINOR ADJUSTMENT TO FRONTAL POSITION NETS
CHANGES IN MINS TONIGHT AND MAXES TOMORROW...THERE YA GO.

CONSIDERED SPREADING THE FLASH FLOOD WATCH A LITTLE EASTWARD...
BUT WILL HOLD OFF RIGHT NOW. RAINS COMING INTO ANGELINA COUNTY AND
TOLEDO BEND AREA WILL BE MONITORED...AND IF NECESSARY THE WATCH
WILL BE UPDATED LATER TONIGHT. BUT RIGHT NOW...WE WILL HOLD OFF AND
SEE. MINOR ADJUSTMENTS TO WX AND POP IN CENTRAL LA BASED ON RADAR
TRENDS.

EXPECTING RAIN TO RETURN TO W TX LATE TONIGHT...SPREAD BACK INTO
OUR HARD HIT AREAS SUNDAY. GFS AND NAM DISAGREE ON AMOUNT...WITH
GFS THE HEAVIEST. BUT NAM LINGERS THE PRECIP LONGER OVER THE I 20
CORRIDOR AGAIN MONDAY AND MONDAY NIGHT...STILL INDICATING THE
POTENTIAL FOR SOME ICING LOCALLY AT THAT TIME. BUT WITH THE WAY
CHANGES APPEAR RUN TO RUN...WE WILL HAVE TO HAVE ANOTHER DAY TO
BETTER PIN DOWN THIS POTENTIAL. 17

&&

.AVIATION...

STRONG AND NARROW COLD FRONT CURRENTLY DRAPED ACROSS A ELD AR TO
MINDEN TO STONEWALL LA TO NACOGDOCHES TX LINE. NORTHERN PORTION
FRONT HAS ACCELERATED EASTWARD...WHILE SOUTHERN PORTION NEAR
STATIONARY. PCPN EXCLUSIVELY ALONG AND POSTFRONTAL. VFR AND SOME
MVFR CIGS IN WARM SECTOR...MOSTLY IFR BUT STILL VARIABLE CIGS
POSTFRONTAL. ISOLTD LTG STRIKES DOTTED ACROSS ENTIRE PCPN AREA.
FRZG LINE AT SFC NOT MAKING MUCH EASTWARD PROGRESS...NEAR DFW...AND
WELL OUT OF MCCURTAIN CO OK. PROGS DO NOT BRING IN FRZG LINE INTO
FAR WEST PORTIONS OF AREA SUNDAY EVE. -ZR EXPECTED PCPN FORM BEHIND
FRZG LINE. EXPECT MORE WIDESPREAD IFR AS NIGHT PROGRESSES.
CONVERSELY...AREAS THAT REMAIN IN WARM SECTOR SUN AFTN MAY GO
MOSTLY VFR. POSSIBLE FRONTAL OSCILLATIONS OVERNIGHT AS UPPER
WAVES MOVE ALONG BOUNDARY. 07

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  52  57  37  40 /  80  90 100  70
MLU  64  72  48  48 /  50  50 100  70
DEQ  40  43  31  38 / 100 100 100  50
TXK  46  50  32  38 / 100 100 100  50
ELD  59  65  39  41 /  80 100 100  70
TYR  37  39  31  38 / 100 100 100  50
GGG  44  47  32  39 / 100 100 100  50
LFK  52  54  37  40 /  80  90 100  70

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 9 PM SUNDAY FOR THE FOLLOWING ZONES:
     HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
     RIVER...MILLER...NEVADA...AND SEVIER.

     WINTER STORM WATCH FROM 9 PM SUNDAY TO NOON MONDAY FOR THE
     FOLLOWING ZONES: HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
     RIVER...MILLER...NEVADA...AND SEVIER.

LA...NONE.

OK...FLASH FLOOD WATCH UNTIL 9 PM SUNDAY FOR THE FOLLOWING ZONES:
     MCCURTAIN.

     WINTER STORM WATCH FROM 9 PM SUNDAY TO NOON MONDAY FOR THE
     FOLLOWING ZONES: AND MCCURTAIN.

TX...FLASH FLOOD WATCH UNTIL 9 PM SUNDAY FOR THE FOLLOWING ZONES:
     BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...
     HARRISON...MARION...MORRIS...RED RIVER...RUSK...SMITH...
     TITUS...UPSHUR...AND WOOD.

     WINTER STORM WATCH FROM 9 PM SUNDAY TO NOON MONDAY FOR THE
     FOLLOWING ZONES:
     BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...
     HARRISON...MARION...MORRIS...PANOLA...RED RIVER...RUSK...
     SMITH...TITUS...UPSHUR...AND WOOD.

&&

17/07
Hazardous weather outlook, Jan 13, 12:00 PM CST, 11 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST SAT JAN 13 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-141100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CST SAT JAN 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND SPREAD
ACROSS THE AREA. OVER THE NORTHWEST SECTIONS THE RAINFALL WILL
BE HEAVY AT TIMES AND MAY LEAD TO PONDING OF WATER IN STREETS
...LOW LYING AND POOR DRAINAGE AREAS. THE MAIN LOCATION OF THE
HEAVIER RAINFALL WILL BE OVER NORTHEAST TEXAS...SOUTHEAST OKLAHOMA
AND SOUTHWEST ARKANSAS FROM NEAR PRESCOTT ARKANSAS TO MARSHALL AND
ALTO TEXAS. RAINFALL AMOUNTS OF TWO TO FOUR INCHES WILL BE POSSIBLE
THROUGH TONIGHT WITH ISOLATED HIGHER AMOUNTS. THERE MAY BE SOME
BRIEF STRONG WINDS WITH THUNDERSTORMS WHICH COULD CAUSE TREES TO
FALL DUE TO THE SATURATED SOILS...BUT DUE TO THE ABSENCE OF LEAVES
ON MANY TREES THIS TIME OF SEASON...THIS CASE WILL BE MORE ISOLATED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW HOWEVER
SHOWERS AND THUNDERSTORMS WILL BE PRODUCING LOCALLY HEAVY
RAINFALL THROUGH SUNDAY EVENING...GIVEN THE AVAILABLE MOISTURE IN THE
ATMOSPHERE AND ADVANCEMENT OF A STRONG COLD FRONT THROUGH THE AREA.
THE HEAVY RAINFALL WILL CAUSE PONDING OF WATER IN STREETS...LOW
LYING...AND POOR DRAINAGE AREAS. THE WATER RUNOFF WILL HAVE THE
POTENTIAL TO SEND SOME STREAMS...CREEKS...RIVERS...AND BAYOUS OUT OF
THERE BANKS. MUCH COLDER AIR OVER THE FOUR STATE REGION SUNDAY NIGHT
THROUGH MUCH OF NEXT WEEK. THERE IS A CHANCE THAT SOME OF THE RAIN
MAY BECOME FREEZING RAIN ACROSS PORTIONS OF NORTHEAST TEXAS...
SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS SUNDAY NIGHT INTO EARLY
MONDAY WITH THE REMAINDER OF THE REGION SEEING A CHANCE OF FREEZING
RAIN LATE MONDAY NIGHT INTO TUESDAY MORNING. THIS FORECAST WILL
LIKELY CHANGE AS THE EVENT GETS CLOSER IN TIME SO CONTINUE TO MONITOR
THE POSSIBILITY OF WINTER PRECIPITATION THROUGHOUT THE UPCOMING
WEEKEND INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL NOT BE NEEDED THROUGH TONIGHT DUE TO THE
DEVELOPMENT OF SEVERE WEATHER BUT MAY HAVE FLOODING ISSUES TO
BE CONCERNED WITH.

13

In the hours before

Local storm report, Jan 13, 6:04 PM CST, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
604 PM CST SAT JAN 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     FLASH FLOOD      2 S LINDALE             32.48N 95.41W
01/13/2007                   SMITH              TX   LAW ENFORCEMENT

            CR 472 AT THE INTERSECTION OF CR 463 FLOODED IN THE WOOD
            SPRINGS COMMUNITY

0530 PM     FLASH FLOOD      3 SSW LINDALE           32.47N 95.43W
01/13/2007                   SMITH              TX   LAW ENFORCEMENT

            13000 BLOCK OF CR 411 JUST SOUTH OF I-20 IS FLOODED

0530 PM     FLASH FLOOD      GILMER                  32.73N 94.95W
01/13/2007                   UPSHUR             TX   LAW ENFORCEMENT

            SEVERAL ROADS ARE FLOODED COUNTYWIDE. ONE MOTORIST HAD TO
            BE RESCUED FROM THE HIGH WATER.

0530 PM     FLASH FLOOD      TALCO                   33.36N 95.10W
01/13/2007                   TITUS              TX   FIRE DEPT/RESCUE

            SEVERAL ROADS ARE FLOODED. TALCO FD REPORTS THAT OVER 7
            INCHES OF RAIN HAS FALLEN SINCE LAST NIGHT.

0540 PM     FLASH FLOOD      WINONA                  32.49N 95.17W
01/13/2007                   SMITH              TX   LAW ENFORCEMENT

            CR 343 NEAR THE INTERSECTION OF CR 313 NEAR WINONA IS
            FLOODED

&&

15
Local storm report, Jan 13, 6:21 PM CST, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
621 PM CST SAT JAN 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     FLASH FLOOD      QUITMAN                 32.80N 95.44W
01/13/2007                   WOOD               TX   LAW ENFORCEMENT

            MANY ROADS HAVE BEEN FLOODED THROUGHOUT THE COUNTY,
            INCLUDING CR 2375, 1563, 3880, 3056, 2688, AND 4575.

&&

15

The radar

The Shreveport radar (KSHV), 138 km away, was scanning. The volume nearest the first event began at 05:01 UTC.

Open the radar archive at this moment

Event by event

2 flash flood. Local standard time, as filed.

Flash Flood, Little River

When
January 13, 11:00 PM CST to January 14, 12:15 AM CST
Where
Little River County, Ashdown
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
33.670, -94.130

Locally heavy rainfall resulted in the closure of Davis Street in town. |A woman tried to cross a flooded stretch of road at the Wilton Landing when her pickup truck was submerged in high water. The woman was rescued just below U.S. 71 at Wilton Landing. She suffered no injuries.

Flash Flood, Hempstead

When
January 14, 12:32 AM CST to 4:30 AM CST
Where
Hempstead County, Hope
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
33.670, -93.600

Excessive heavy rainfall resulted in numerous road closures throughout the county. Some of these roads included CR 23, 352, 38, 51, 24, 25, 333, 41, 18 and 33. At the intersection of CR 248 and the I-30 overpass, the guardrail and embankment slid approximately 8 feet down an embankment.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2007Every state in 2007This day in weather historyWarnings in Arkansas, January 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 8022, 8024.